MAUDE Adverse Event Report: SMITHS MEDICAL ASD, INC. BIVONA CUSTOMIZED TRACHEOSTOMY TUBES; TUBE TRACHEOSTOMY AND TUBE CUFF

SMITHS MEDICAL ASD, INC. BIVONA CUSTOMIZED TRACHEOSTOMY TUBES; TUBE TRACHEOSTOMY AND TUBE CUFF
Catalog Number CMZ2052N
Medical Device Problem Code Defective Component (2292)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Serious Injury
Event or Problem Description
Information was received that the bivona tracheostomy tube had a broken collar.No reported adverse effects.
 
Additional Manufacturer Narrative
Changed from product problem to adverse event as the additional information states there was a cannula change.Changed to serious injury.Device evaluation: one portex® bivona customization tracheostomy tube was returned for analysis.The customer's reported problem was "the collar was broken".Upon visual inspection, it was noticed that both of the neck flange eyelets were torn.One was completely through and the other only partially.From the sample, it appears the neck flange eyelets were torn through by something sharp cutting through both of the eyelet holes.The directions for use contains a warning statement to guard against product damage by avoiding contact with sharp edges.The manufacturing and quality inspection processes were reviewed and considered adequate and correct.
 
Event or Problem Description
The incident did not cause clinical consequences for the patient and did not aggravate the patient's condition.The cannula was replaced by a cannula in stock.The issue is not resolved, but is still in progress.

Brand Name
BIVONA CUSTOMIZED TRACHEOSTOMY TUBES
Common Device Name
TUBE TRACHEOSTOMY AND TUBE CUFF
Manufacturer (Section D)
SMITHS MEDICAL ASD, INC.
6000 nathan lane north
minneapolis MN 55442
MDR Report Key7611391
Report Number3012307300-2018-02465
Device Sequence Number16380088
Product Code JOH
UDI-Device Identifier15019517124095
UDI-Public15019517124095
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K923878
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/31/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Expiration Date02/14/2023
Device Catalogue NumberCMZ2052N
Device Lot NumberDS013691
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/11/2018
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/22/2018
Supplement Date Received by Manufacturer07/03/2018
Initial Report FDA Received Date06/18/2018
Supplement Report FDA Received Date07/31/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;